Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

November 4, 2012Dorchester County, South Carolina

NWS Charleston, SC issued this special weather statement at Nov 4, 2012, 7:07 PM EST for Dorchester County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2012, 7:07 PM EST (00:07 UTC)
Expired
Nov 4, 2012, 7:30 PM EST
In force
23 min
Issued by
NWS Charleston, SC

County Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS82 KCHS 050007
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EST SUN NOV 4 2012

SCZ043-044-050030-
DORCHESTER-INLAND COLLETON-
707 PM EST SUN NOV 4 2012

...SHOWERS WITH STRONG WIND GUSTS WILL IMPACT PORTIONS OF DORCHESTER 
AND COLLETON COUNTIES THROUGH 730 PM EST...

AT 705 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLOVERVILLE...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE...
RIDGEVILLE...ROUND O AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH NO LIGHTNING IS OCCURRING...THESE SHOWERS ARE CAPABLE OF 
PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR 
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE 
OBJECTS AND GO INSIDE A STURDY SHELTER.

&&

LAT...LON 3285 8037 3286 8040 3284 8040 3279 8057
      3297 8069 3312 8032 3293 8009
TIME...MOT...LOC 0006Z 256DEG 33KT 3288 8047

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Nov 4, 6:56 PM EST, 11 minutes earlier.

Area forecast discussion, Nov 4, 6:56 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EST SUN NOV 4 2012

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL STEADILY DESCEND SOUTHEAST INTO THE
AREA TONIGHT...WITH A TRAILING COLD FRONT CROSSING THE COASTLINE
AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD FROM THE NORTH MONDAY.
LOW PRESSURE WILL DEVELOP NEAR THE GULF COAST MONDAY NIGHT AND
PASS JUST SOUTH AND EAST OF THE REGION TUESDAY...BRINGING RAIN TO
MANY LOCATIONS. THE LOW THEN WILL INTENSIFY AND TRACK UP THE
EASTERN SEABOARD THROUGH MIDWEEK. HIGH PRESSURE WILL BUILD INTO
THE REGION FROM THE NORTH LATE THIS WEEK AND PREVAIL THROUGH NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
SURFACE LOW PRESSURE IS TRACKING ACROSS THE CHARLESTON TRI-COUNTY
AREA EARLY THIS EVENING...WHILE ITS TRAILING COLD FRONT PUSHES
THROUGH THE REMAINDER OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA.

CONVECTION IS PRIMARILY FOCUSED ACROSS BERKELEY AND CHARLESTON
COUNTIES...BUT SOME ISOLATED SHOWERS/THUNDERSTORMS CONTINUE ALONG
THE FRONT ITSELF. THE THREAT FOR ANY ADDITIONAL SEVERE
THUNDERSTORMS WILL RAPIDLY COME TO AN END BY MID-EVENING AS
INSTABILITY WANES.

THE FRONT IS EXPECTED TO PASS ALL LAND BASED ZONES AFTER MIDNIGHT
BY 04Z TO 08Z...ALLOWING RAIN CHANCES TO STEADILY DECREASE FROM
NORTHWEST TO SOUTHEAST THROUGH THE NIGHT. ALTHOUGH COLD ADVECTION
BEHIND THE FRONT WILL BE DELAYED TO NEAR DAYBREAK MONDAY...LOW
TEMPERATURES WILL STILL BE SEVERAL DEGREES COOLER THAN SATURDAY
NIGHT...FALLING INTO THE UPPER 40S FAR INLAND TO THE MID 50S NEAR
THE COAST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
MONDAY...SHORTWAVE RIDGING ALOFT AND ASSOCIATED SURFACE HIGH
PRESSURE WILL PROVIDE A COOLER AND RAIN-FREE DAY. MID/HIGH LEVEL
CLOUDS WILL BEGIN TO SPREAD INTO THE REGION AHEAD OF AN APPROACHING
SYSTEM...SO ANY SUNSHINE SHOULD FADE AS THE AFTERNOON PROGRESSES.

MONDAY NIGHT...A STRONG SHORTWAVE TROUGH ALOFT WILL DIG SE THROUGH
THE LOWER MS RIVER VALLEY...PROMOTING SURFACE CYCLOGENESIS ALONG THE
NORTHERN GULF COAST. AHEAD OF THESE FEATURES...OVERRUNNING
PRECIPITATION WILL BLOSSOM N/NE...AND RAIN COULD PUSH INTO THE
REGION OVERNIGHT...ESPECIALLY ACROSS S/W COUNTIES. 12Z GUIDANCE
DEPICTION OF MOISTURE TRENDS SUGGESTS THAT LOW LEVEL DRY AIR COULD
DELAY THE ONSET OF PRECIPITATION. ADJUSTED POPS ACCORDINGLY...WITH
POPS BELOW 15 PERCENT THROUGH MIDNIGHT THEN INCREASING TO SLIGHT
CHANCE FAR NORTH TO AROUND 50 PERCENT LATE.

TUESDAY AND TUESDAY NIGHT...THE STRONG SHORTWAVE THROUGH WILL SWING
THROUGH THE SOUTHEAST AND OFF THE COAST...AND THE ASSOCIATED SURFACE
LOW WILL BEGIN TO DEEPEN AND TRACK NE. MEANWHILE...AT THE SURFACE AN
INLAND WEDGE OF HIGH PRESSURE WILL EXTEND INTO THE FORECAST AREA
FROM THE N/NE. DEEP LAYER MOISTURE AND STRONG FORCING/FOCUSED ASCENT
WILL SUPPORT OVERRUNNING RAIN FALLING INTO A COOL LOW LEVEL
AIR MASS...JUSTIFYING A PERIOD OF LIKELY TO CATEGORICAL
POPS...HIGHEST TUESDAY AFTERNOON.

THE 12Z NAM SOLUTION WHICH PUSHES DEEPEST MOISTURE/PRECIPITATION
ONLY THROUGH FAR SOUTHERN/COASTAL COUNTIES ACCOMPANIED BY LITTLE/NO
PRECIPITATION INLAND DOES NOT APPEAR REASONABLE AND WAS NOT UTILIZED
FOR THE SUNDAY AFTERNOON FORECAST PACKAGE.

WITH PRECIPITATION FALLING INTO THE SURFACE WEDGE OF HIGH PRESSURE
AND ENHANCING THE COOL/MOIST AIR MASS...LOWERED TEMPERATURES A FEW
DEGREES INTO THE LOWER/MID 50S MOST AREAS AWAY FROM THE IMMEDIATE
COAST TUESDAY...AND SOME LOCATIONS COULD HOLD IN THE 40S AS RAIN
FALLS MUCH OF ELECTION DAY.

TUESDAY NIGHT...THE UPPER TROUGH AXIS WILL BECOME NEGATIVELY TILTED
AS THE SOUTHERN SHORTWAVE BEGINS TO PHASE WITH AN AMPLIFYING
NORTHERN TROUGH...AND THE SURFACE LOW WILL DEEPEN AS IT TRACKS
NORTHEAST JUST OFF THE SOUTHEAST COAST. AS A RESULT...AN ASSOCIATED
COMMA FEATURE/DEEP LAYER MOISTURE WILL WRAP BACK INTO THE FORECAST
AREA...ESPECIALLY INTO N/E COUNTIES. THUS...RAISED POPS TO LIKELY
N/E AND CHANCE ELSEWHERE TUESDAY EVENING...AND HIGHER POPS COULD
EVENTUALLY BE REQUIRED DEPENDING ON THE COVERAGE/PERSISTENCE OF THE
WRAP AROUND MOISTURE. THEN...DEEP MOISTURE SHOULD LIFT NORTH OF THE
REGION OVERNIGHT TUESDAY NIGHT...AND PRECIPITATION WILL WIND DOWN
FROM S/SW TO N/NE.

WEDNESDAY...THE DEEPENING SURFACE LOW WILL PASS CAPE HATTERAS...BUT
THE CYCLONIC CIRCULATION WILL CONTINUE TO PRODUCE COOL AND BREEZY
CONDITIONS ACROSS THE REGION. HIGH TEMPS SHOULD TOP OUT IN THE LOWER
TO MID 60S...BELOW NORMAL FOR EARLY NOVEMBER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODEL AGREEMENT AND OVERALL FORECAST CONFIDENCE IS GOOD FOR THE LONG
TERM FORECAST PERIOD. DEEP LAYER RIDGING WILL GRADUALLY BUILD ACROSS
THE EASTERN CONUS THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE WILL
BUILD INTO THE REGION BY THURSDAY AND REMAIN THE DOMINANT FEATURE
THROUGH THE END OF THE PERIOD. TEMPS WILL START OFF BELOW NORMAL ON
THURSDAY...GRADUALLY MODERATING TO NEAR NORMAL BY THE WEEKEND.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH
00Z TUESDAY. A COLD FRONT WILL MOVE ACROSS THE TERMINALS LATE THIS
EVENING INTO THE EARLY OVERNIGHT HOURS. ISOLATED/SCATTERED SHOWERS COULD
IMPACT THE TERMINALS ALONG AND AHEAD OF THE FRONT. PROBABILITIES
APPEAR GREATER AT KCHS WHERE A TEMPO GROUP FOR SHOWERS HAS BEEN
ADDED FROM 01Z-03Z. MODEL TIME/HEIGHT CROSS SECTIONS INDICATE SOME
LOW LEVEL MOISTURE REMAINING IN PLACE BEHIND THE FRONT...SO SCATTERED
LOW CLOUDS ARE CERTAINLY POSSIBLE UNTIL MID-MORNING. HOWEVER...CONFIDENCE
THAT ANY SUB-VFR CEILINGS WILL DEVELOP ARE TOO LOW TO INCLUDE IN
THE TAF/S AT THIS TIME.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS INTO MONDAY EVENING.
THE PROBABILITY FOR FLIGHT RESTRICTIONS WILL INCREASE MONDAY
NIGHT...AND IFR OR LOWER CONDITIONS COULD DEVELOP/PREVAIL IN RAIN
TUESDAY INTO TUESDAY NIGHT. VFR LIKELY WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
TONIGHT...LOW PRESSURE WILL STEADILY SHIFT INTO THE ATLANTIC OFF
THE CAROLINAS AROUND MIDNIGHT...WITH ITS TRAILING COLD FRONT
CROSSING THE MARINE ZONES AROUND THE 06Z TO 09Z TIME FRAME.
SOUTHWEST TO WEST WINDS UP NEAR 15 KT AHEAD OF THE FRONT WILL
VEER AROUND TO THE NORTHWEST AND NORTH AT SIMILAR OR SLIGHTLY LOWER
SPEEDS BEHIND THE FRONT. SEAS WILL BRIEFLY REACH 4 FT ACROSS THE
FAR NORTHERN SOUTH CAROLINA WATERS AND THE OUTERMOST PORTION OF
OFFSHORE GEORGIA ZONES...OTHERWISE 3 FT OR LESS CAN BE EXPECTED.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE
FRONT. A FEW STORMS DURING THE EVENING HOURS COULD BECOME STRONG
OR EVEN SEVERE WITH GUSTY TO DAMAGING WINDS AND FREQUENT LIGHTNING.
REMEMBER TO CHECK NOAA WEATHER RADIO...ALL HAZARDS...FOR UPDATES
THROUGH TONIGHT.

MONDAY...HIGH PRESSURE BUILDING FROM THE NORTH WILL MAINTAIN A
PREVAILING N/NE FLOW MAINLY 10-15 KNOTS...ACCOMPANIED BY SEAS 1-3 FT
WITHIN NEARSHORE WATERS AND 2-4 FT BEYOND 20 NM.

MONDAY NIGHT...BETWEEN HIGH PRESSURE CENTERED NORTH OF THE WATERS
AND LOW PRESSURE DEVELOPING OVER THE NORTHERN GULF COAST...NE WINDS
WILL GRADUALLY INCREASE...PERHAPS REACHING 15-20 KT BY DAYBREAK
TUESDAY. INCREASING WINDS WILL SUPPORT GRADUALLY BUILDING SEAS...AND
SEAS OF 3-5 FT WILL BECOME COMMON BY TUESDAY MORNING.

TUESDAY AND TUESDAY NIGHT...AS THE LOW PRESSURE INTENSIFIES AND
TRACKS NORTHEAST...CONFIDENCE IS HIGH THAT SMALL CRAFT ADVISORY
WINDS AND SEAS WILL DEVELOP OVER ALL COASTAL WATERS. STRENGTHENING
NE WINDS WILL BACK TOWARD THE N THEN NW AS THE SURFACE LOW PASSES
JUST OFFSHORE TUESDAY NIGHT. IF THE LOW DEEPENS MORE QUICKLY THEN
EXPECTED...GALES COULD DEVELOP OVER THE COASTAL WATERS LATE TUESDAY
INTO EARLY WEDNESDAY.

WEDNESDAY AFTERNOON THROUGH FRIDAY...THE LOW PRESSURE WILL MOVE AWAY
FROM THE REGION...AND SURFACE HIGH PRESSURE WILL EXPAND INTO THE
REGION FROM THE NORTH. THIS WILL TRANSLATE TO GRADUALLY SLACKING
WINDS AND SUBSIDING SEAS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...SPR
LONG TERM...BSH
AVIATION...JAQ
MARINE...SPR/79
Hazardous weather outlook, Nov 4, 3:51 AM EST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EST SUN NOV 4 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-050900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
351 AM EST SUN NOV 4 2012

...SEVERE THUNDERSTORMS POSSIBLE LATE TODAY INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTH
AND NORTHWEST LATE TODAY INTO THIS EVENING...ACCOMPANIED BY
ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE GREATEST
CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 9 PM THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Nov 4, 5:28 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EST SUN NOV 4 2012

SCZ043-044-042300-
DORCHESTER-INLAND COLLETON-
528 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 600 PM EST...

AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROUND O...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE...
RIDGEVILLE...ROUND O AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8033 3291 8012 3285 8064 3302 8072
TIME...MOT...LOC 2228Z 257DEG 35KT 3296 8055
Special weather statement, Nov 4, 5:32 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EST SUN NOV 4 2012

SCZ048-042300-
BEAUFORT-
532 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 600 PM EST...

AT 531 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARRIS ISLAND...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FRIPP ISLAND...PARRIS ISLAND AND PORT ROYAL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3234 8044 3231 8043 3231 8044 3232 8046
      3229 8052 3228 8054 3229 8072 3240 8074
      3246 8048 3243 8046 3243 8044 3241 8042
TIME...MOT...LOC 2232Z 262DEG 33KT 3235 8065
Special weather statement, Nov 4, 5:42 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EST SUN NOV 4 2012

GAZ101-SCZ042-047-042315-
EFFINGHAM-HAMPTON-INLAND JASPER-
542 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 615 PM EST...

AT 540 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OAKY...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...SHAWNEE...COOSAWHATCHIE...FURMAN...GARNETT...GILLISONVILLE...
GRAYS...PINELAND...ROBERTVILLE AND TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3276 8102 3251 8088 3244 8143 3257 8144
TIME...MOT...LOC 2243Z 255DEG 28KT 3254 8132
Special weather statement, Nov 4, 5:47 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EST SUN NOV 4 2012

SCZ043>045-049-050-052-042315-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
547 PM EST SUN NOV 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 615 PM EST...

AT 545 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GIVHANS TO
FENWICK...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...ASHEPOO...BEARS BLUFF...CHARLES TOWNE
LANDING...CHARLESTON AIRPORT...COLLEGE PARK...COTTAGEVILLE...
CROWFIELD PLANTATION...DELEMAR CROSSROADS...DON HOLT BRIDGE...FOLLY
BEACH...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...HANAHAN...
HOLLYWOOD...I-26/I-526 INTERCHANGE...JACKSONBORO...JAMES ISLAND
COUNTY PARK...JEDBURG...JOHNS ISLAND...KIAWAH ISLAND...
KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MAYBANK BRIDGE...
MEGGETT...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...RAVENEL...ROCKVILLE...SANGAREE...SEABROOK ISLAND...
SHADOWMOSS...SLANDS BRIDGE...SUMMERVILLE...WADMALAW ISLAND...WEST
ASHLEY AND YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3263 7997 3260 7999 3260 8007 3257 8014
      3265 8058 3302 8050 3316 7999 3265 7992
TIME...MOT...LOC 2248Z 276DEG 28KT 3301 8028 3270 8044
Local storm report, Nov 4, 6:02 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EST SUN NOV 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     4 W WALTERBORO          32.90N  80.74W
11/04/2012                   COLLETON           SC   LAW ENFORCEMENT

            SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
            CYPRESS POND ROAD.

&&

EVENT NUMBER CHS1200804

BDC
Special weather statement, Nov 4, 7:07 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EST SUN NOV 4 2012

SCZ043-044-050030-
DORCHESTER-INLAND COLLETON-
707 PM EST SUN NOV 4 2012

...SHOWERS WITH STRONG WIND GUSTS WILL IMPACT PORTIONS OF DORCHESTER
AND COLLETON COUNTIES THROUGH 730 PM EST...

AT 705 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLOVERVILLE...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE...
RIDGEVILLE...ROUND O AND SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH NO LIGHTNING IS OCCURRING...THESE SHOWERS ARE CAPABLE OF
PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.

&&

LAT...LON 3285 8037 3286 8040 3284 8040 3279 8057
      3297 8069 3312 8032 3293 8009
TIME...MOT...LOC 0006Z 256DEG 33KT 3288 8047

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 7:47 PM ESTSpecial Marine WarningCHS118 min
Nov 4, 8:53 PM ESTSpecial Marine WarningCHS78 min
Nov 5, 4:10 AM ESTMarine Dense Fog AdvisoryCHS2 hr
Nov 5, 3:49 PM ESTSmall Craft AdvisoryCHS23 hr

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.